Thunderstorm Wind, Muskingum
- When
- May 17, 3:25 PM EST
- Where
- Muskingum County, Avondale
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -82.067
Thunderstorm winds downed several trees.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 17, 2:15 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT THU MAY 17 2001 COORD RLX/ILN. TNGT WARM FRONTAL BNDRY MOVES SLOWLY EWD INTO CWA WITH PLENTY OF LOW LVL MOISTURE TO MOVE EWD SPCLY ACROSS SRN SXNS. WITH STORM COMPLEX MVG TWD ECNTRL OHIO ATTM WITH OTHERS TO FOLLOW AM CONCERNED ABOUT MOSTURE BNDRY EXTENDING FROM NR M/D LINE WWD TO IT...SO WILL ISSUE FFA 9 CNTYS IN XTREME SRN TIER. WNW FLOW ALOFT IN PLACE AND SERIES SHRT/WVS PUSHING THRU AREA INTO FRI AS AS MDLS TAKE COLD FRONTAL BNDRY SWD TWD M/D LINE BY FRI NGT. PWS REMAIN AOA 1.5 ALONG XTREME SRN TIERS INTO FRI NGT THIS AREA WILL HAVE TO BE WATCHED CLOSELY FRIDAY FOR FURTHER FFA THERE. AVN/ETA MDLS TEND TO SWING A SFC LOW ALONG OR SOUTH OHIO RIVER FRI NGT AND SAT...WILL COMPROMISE AND MENTION SCT PRECIP SAT...THOUGH IF FRONT HANG TOUGH IN NRN WVA SAT PRECIP COULD BE IN LIKELY CAT. GUID TEMPS LOOK OK. .PBZ... MD...NONE. OH...FLASH FLOOD WATCH TIL 10 PM TONIGHT OHZ048-057>059-068-069. PA...NONE. WV...FLASH FLOOD WATCH TIL 10 PM TONIGHT WVZ004-012-021-022.
OHZ039>041-048>050-057>059-068-069-172200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1055 AM EDT THU MAY 17 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH TONIGHT FOR ALL OF EAST CENTRAL OHIO. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN MAY ALSO OCCUR. SKYWARN ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
OHZ048-057-172000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 312 PM EDT THU MAY 17 2001 ...THUNDERSTORMS APPROACHING FROM THE WEST... SHOWERS AND THUNDERSTORMS ARE APPROACHING MUSKINGUM AND COSHOCTON COUNTIES IN EAST CENTRAL OHIO. THIS ACTIVITY SHOULD REACH THE WESTERN EDGES OF THESE COUNTIES AROUND 330PM. WITH THESE STORMS YOU CAN EXPECT HEAVY DOWNPOURS...HAIL AND GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS.
The Cincinnati radar (KILN), 158 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several trees.
Thunderstorm winds downed trees at several locations across the county, including the Dover, Newcomerstown and Uhrichsville areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241255, 5241256.